Alert archive / California / Hazardous Seas Warnings in 2020
Hazardous Seas Warning 8, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Mar 12, 2020, 3:19 AM PDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2020, 3:19 AM PDT (10:19 UTC)
- Expired
- Mar 13, 2020, 2:45 PM PDT
- In force
- 35 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
423 WHUS76 KEKA 121019 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 319 AM PDT Thu Mar 12 2020 PZZ475-121830- /O.CAN.KEKA.SE.W.0007.000000T0000Z-200313T1600Z/ /O.EXB.KEKA.GL.W.0010.000000T0000Z-200313T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 319 AM PDT Thu Mar 12 2020 ...GALE WARNING IN EFFECT UNTIL 11 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 13 to 18 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-121830- /O.UPG.KEKA.SC.Y.0020.000000T0000Z-200313T1600Z/ /O.NEW.KEKA.SE.W.0008.200312T1019Z-200313T2200Z/ Pt St George to Cape Mendocino out 10 nm- 319 AM PDT Thu Mar 12 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...Very steep and hazardous seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-121830- /O.EXT.KEKA.GL.W.0010.000000T0000Z-200313T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 319 AM PDT Thu Mar 12 2020 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 13 to 18 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-121830- /O.NEW.KEKA.SC.Y.0021.200312T1019Z-200313T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 319 AM PDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
869 WHUS76 KEKA 121020 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 320 AM PDT Thu Mar 12 2020 PZZ470-475-121830- /O.CON.KEKA.GL.W.0010.000000T0000Z-200313T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 320 AM PDT Thu Mar 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 14 to 19 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-121830- /O.CON.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ Pt St George to Cape Mendocino out 10 nm- 320 AM PDT Thu Mar 12 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...Very steep and hazardous seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-121830- /O.CON.KEKA.SC.Y.0021.000000T0000Z-200313T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 320 AM PDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
060 WHUS76 KEKA 121132 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 432 AM PDT Thu Mar 12 2020 PZZ470-475-121945- /O.CON.KEKA.GL.W.0010.000000T0000Z-200313T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 432 AM PDT Thu Mar 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 14 to 19 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-121945- /O.CON.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ Pt St George to Cape Mendocino out 10 nm- 432 AM PDT Thu Mar 12 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...Very steep and hazardous seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-121945- /O.CON.KEKA.SC.Y.0021.000000T0000Z-200313T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 432 AM PDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
150 WHUS76 KEKA 121541 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 841 AM PDT Thu Mar 12 2020 PZZ470-475-122345- /O.CON.KEKA.GL.W.0010.000000T0000Z-200313T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 841 AM PDT Thu Mar 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...North winds 30 to 40 kt. Possible gusts up to 50 kt. Seas 14 to 19 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-122345- /O.CON.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ Pt St George to Cape Mendocino out 10 nm- 841 AM PDT Thu Mar 12 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...Very steep and hazardous seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-122345- /O.CON.KEKA.SC.Y.0021.000000T0000Z-200313T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 841 AM PDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
060 WHUS76 KEKA 122055 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 155 PM PDT Thu Mar 12 2020 PZZ470-475-130500- /O.CON.KEKA.GL.W.0010.000000T0000Z-200313T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 155 PM PDT Thu Mar 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...North winds 30 to 40 kt. Possible gusts up to 50 kt. Seas 14 to 19 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-130500- /O.CON.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ Pt St George to Cape Mendocino out 10 nm- 155 PM PDT Thu Mar 12 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...Very steep and hazardous seas 12 to 14 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-130500- /O.CON.KEKA.SC.Y.0021.000000T0000Z-200313T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 155 PM PDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
737 WHUS76 KEKA 130354 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 854 PM PDT Thu Mar 12 2020 PZZ450-131200- /O.EXT.KEKA.SE.W.0008.000000T0000Z-200313T1800Z/ Pt St George to Cape Mendocino out 10 nm- 854 PM PDT Thu Mar 12 2020 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...Very steep and hazardous seas 9 to 14 feet at 10 seconds. * WHERE...Pt St George to Cape Mendocino out 10 nm, largest from Trinidad to Cape Mendocino. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-475-131200- /O.CON.KEKA.GL.W.0010.000000T0000Z-200313T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 854 PM PDT Thu Mar 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 13 to 18 feet, with largest seas and strongest winds north of Cape Mendocino. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-131200- /O.CON.KEKA.SC.Y.0021.000000T0000Z-200313T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 854 PM PDT Thu Mar 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with localized gusts up to 35 kt near Cape Mendocino and seas 8 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
181 WHUS76 KEKA 130931 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 231 AM PDT Fri Mar 13 2020 PZZ455-131745- /O.UPG.KEKA.SC.Y.0021.000000T0000Z-200313T2200Z/ /O.EXB.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 231 AM PDT Fri Mar 13 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-131745- /O.EXT.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ Pt St George to Cape Mendocino out 10 nm- 231 AM PDT Fri Mar 13 2020 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-475-131745- /O.CON.KEKA.GL.W.0010.000000T0000Z-200313T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 231 AM PDT Fri Mar 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 13 to 18 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
723 WHUS76 KEKA 131559 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 859 AM PDT Fri Mar 13 2020 PZZ470-475-131800- /O.CON.KEKA.GL.W.0010.000000T0000Z-200313T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 859 AM PDT Fri Mar 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-455-132200- /O.CON.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 859 AM PDT Fri Mar 13 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
721 WHUS76 KEKA 131754 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1054 AM PDT Fri Mar 13 2020 PZZ470-475-132200- /O.CAN.KEKA.GL.W.0010.000000T0000Z-200313T1800Z/ /O.EXA.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1054 AM PDT Fri Mar 13 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with steep seas 11 to 15 feet. * WHERE...Pt St George to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-455-132200- /O.CON.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 1054 AM PDT Fri Mar 13 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Very steep and hazardous seas 10 to 12 feet. * WHERE...Pt St George to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
258 WHUS76 KEKA 132145 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 245 PM PDT Fri Mar 13 2020 PZZ450-140545- /O.CAN.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ /O.NEW.KEKA.SC.Y.0022.200314T1100Z-200315T0100Z/ Pt St George to Cape Mendocino out 10 nm- 245 PM PDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...Steep seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 4 AM to 6 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-475-140545- /O.CAN.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ /O.NEW.KEKA.SC.Y.0022.200313T2200Z-200315T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 245 PM PDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...Northwest and west winds 15 to 20 kt with gusts up to 30 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-140500- /O.CAN.KEKA.SE.W.0008.000000T0000Z-200313T2200Z/ /O.NEW.KEKA.SC.Y.0022.200313T2200Z-200314T0500Z/ Cape Mendocino to Pt Arena out 10 nm- 245 PM PDT Fri Mar 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt and seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Mar 11, 3:00 PM PDT, 12 hours 19 minutes earlier.
Area forecast discussion, Mar 11, 3:00 PM PDT, 12 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
300 PM PDT Wed Mar 11 2020
.SYNOPSIS...Warm and dry conditions will persist through Friday
afternoon. Cooler, showery conditions are expected late Friday
through the weekend and into early next week. Accumulating snow is
likely on may interior travel corridors, potentially several
inches, in addition to small hail along the coast.
&&
.DISCUSSION...Warm, sunny and dry conditions persist throughout
the interior today, with temperatures climbing into the upper 60s
to 70s as of 2 PM, with a couple hours left of peak heating. Along
the coast, while some areas have remained sunny through the day,
stubborn marine stratus plagued portions of the Humboldt and
Mendocino coastlines all the way through the early afternoon. This
has since largely dissipated, revealing mostly clear skies
everywhere. This is expected to repeat overnight, although it will
likely diminish more quickly during the day tomorrow. Frost is
also expected to be less widespread tonight, especially in
Mendocino County. Interior areas will continue to see sunny skies
and well above average temperatures tomorrow once again.
Mostly dry conditions are expected again during the day Friday.
However, an approaching cold front and storm system will likely
result in slightly lower afternoon high temperatures, with
steadily increasing cloud cover. The initial cold front will reach
Del Norte and Humboldt county during the evening Friday, bringing
the first of what will likely be several waves of showers to the
region. Between Friday evening and Monday, this cold low pressure
system will slowly parallel the California coastline from north to
south, bringing not only multiple shots of precipitation, but
also progressively colder air and lowering snow levels. Model
forecasts continue to trend toward a stronger, slower, and
"wetter" solution, and while this still won't be enough to
generate flooding rains, confidence is increasing that several
inches of accumulating snow may occur along most of the major
interior highway summits. Not only this, but by Sunday morning
snow levels may drop as low as 1500 feet in elevation, bringing
accumulating snow to some interior valley floors. In addition,
small hail accumulations will be possible along the coast,
especially late Saturday and Sunday.
The bulk of the precipitation is expected to fall between late
Friday night and early Monday morning. However, showers may linger
in the region until as late as Tuesday, especially if current
trends hold and this storm system continues to slow its southward
progression.
&&
.AVIATION...Mostly VFR conditions are expected to prevail across the
area over the next 24 hours. However, more low ceilings and
visibilities are expected later tonight and Thursday morning from
near KACV to Humboldt Bay and Cape Mendocino, extending up the Eel
River Valley. There is still no indication of any low clouds
creeping up the Russian River Valley into KUKI. Winds over the
coastal waters will be steadily increasing overnight. However, after
some gustiness along the Redwood Coast this afternoon and evening,
winds at the coastal TAF sites are expected to at least partially
decouple. /SEC
&&
.MARINE...A strong northerly wind regime will persist into the end
of the work week as short period seas continue to build over the
next 24 to 36 hours. Gale force winds will spread into the outer
waters N of Cape Mendocino by this afternoon, with Small Craft
Advisory conditions continuing into Friday morning across the
surrounding waters. The southern nearshore zone still looks to
remain a little more sheltered, but localized gales and steeper seas
will be found in the typical spots near and downwind of the Cape for
the next few days. Gale force gusts are expected to make it into the
NW 1/3 or so of the S outer zone, but, for now, will focus on the
hazardous seas aspect of the conditions and hoist a Hazardous Seas
Warning. This will dovetail a bit better with the S inner zone,
which is expected to remain without a headline.
Although short-period northerlies will be the dominant wave group,
multiple small swells will also move through the waters in the next
few days including a long period S swell of about 2 ft and a pair of
mid-period NW swells on the order of 3 to 4 ft. Expect a brief break
in the northerly regime this weekend as the next system approaches
from the NW, although seas will likely be slower to come down.
/CB&SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 AM PDT Friday for PZZ450.
Small Craft Advisory until 3 PM PDT this afternoon for PZZ470.
Gale Warning until 4 AM PDT Friday for PZZ470.
Small Craft Advisory until 9 PM PDT this evening for PZZ475.
Hazardous Seas Warning from 9 PM this evening to 9 AM PDT Friday
for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 12, 3:15 AM PDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 315 AM PDT Thu Mar 12 2020 CAZ101-103-104-109-131015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 315 AM PDT Thu Mar 12 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Small hail will be possible along the coast Saturday and Sunday resulting in locally hazardous driving conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-110>115-131015- Del Norte Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 315 AM PDT Thu Mar 12 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow will occur across the interior mountains of Del Norte, Mendocino, and Lake Counties Friday night through Sunday night. However, only nuisance accumulations are expected at pass level. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105>108-131015- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 315 AM PDT Thu Mar 12 2020 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Winter Storm Watch is currently in effect late Friday night through Sunday evening. Snowfall accumulations from 4 to 13 inches will be possible for elevations above 2500 feet. Highway passes impacted include Berry Summit, Oregon Mountain, Buckhorn Summit, South Fork Mountain, and Scott Mountain Summit. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:03 AM PDT | Winter Storm Watch | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 24 hr |
| Mar 12, 3:19 AM PDT | Small Craft Advisory | EKA | 23 hr |
Nearby
Hazardous Seas Warnings in California, 2020Every hazardous seas warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.